CORDIS CORPORATION SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
48002520X |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, after the inflation of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter to its rated burst pressure (rbp), the device became stuck on an unknown guidewire and was difficult to remove.The operator attempted to remove the saber pta balloon catheter and the unknown guidewire simultaneously; however, the distal end of the balloon broke and was unable to be retrieved from the target vessel.This was during a procedure to treat a lesion which had calcification but showed no signs of tortuosity.The device was opened and prepped per the instructions for use (ifu).The balloon was prepped with a 50/50 contrast and saline mixture and was able to maintain negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was never put into an acute bend, it did not pass through any implanted stents, and the device did not kink during its use.There was no difficulty during inflation or deflation of the balloon.The balloon maintained its pressure during the inflation to rbp and there was never a leakage of fluid observed on the device.The device was being used with an unknown guidewire and was able to reach the target lesion.Additionally, there was no damage to the unknown guidewire, and this guidewire was removed in one piece.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82220749 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Complaint conclusion: after the inflation of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter to its rated burst pressure (rbp), the device became stuck on an unknown guidewire and was difficult to remove.The operator attempted to remove the saber pta balloon catheter and the unknown guidewire simultaneously; however, the distal end of the balloon broke and was unable to be retrieved from the target vessel.This was during a procedure to treat a lesion which had calcification but showed no signs of tortuosity.The device was opened and prepped per the instructions for use (ifu).The balloon was prepped with a 50/50 contrast and saline mixture and was able to maintain negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was never put into an acute bend, it did not pass through any implanted stents, and the device did not kink during its use.There was no difficulty during inflation or deflation of the balloon.The balloon maintained its pressure during the inflation to rbp and there was never a leakage of fluid observed on the device.The device was being used with an unknown guidewire and was able to reach the target lesion.Additionally, there was no damage to the unknown guidewire, and this guidewire was removed in one piece.The product was returned for analysis.A non-sterile saber 2.5mm x 20cm 150cm percutaneous transluminal angioplasty (pta) balloon catheter along with an unknown guide wire was received for analysis inside a plastic bag.Per visual analysis, the unknown guide wire was received fully introduced into the saber unit.A considerable amount of dried blood residues could be observed accumulated inside the guide wire lumen of the unit the way it was returned for evaluation.Also, a ruptured/ separated condition was observed on the middle section of the balloon.The separated balloon distal portion was not returned for evaluation.No other physical characteristics could be seen.Per sem analysis the balloon of the returned device presented evidence of a separated condition and scratch marks near the rupture area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.Per functional analysis the guide wire withdrawal test was unsuccessful.The unknown guidewire could not be pulled out from the unit.Resistance was experienced between the guide wire lumen of the unit and the already inserted unknown guide wire.The guide wire was stuck, it could not be moved either forward or backwards.A product history record (phr) review of lot 82220749 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen-resistance/friction - in-patient¿, and ¿balloon-separated - in-patient¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural factors (unclean wire) may have contributed to the event as evidenced by dried blood residues noted inside the guide wire lumen during analysis.In addition, sem results showed that the balloon of the device presented evidence of a scratch marks and striations.The inner body presented evidence of plastic deformation and scratch marks near the rupture area.Nonetheless, the cause of the scratch marks near the rupture area could not be conclusively determined during the analysis.According to the safety information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ according to the instructions for use, which are not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.(b)(4).